Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 20, 2004, 3:50 AM CDT for Sheboygan County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2004, 3:50 AM CDT (08:50 UTC)
- Expired
- May 20, 2004, 4:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 200850 SVRMKX WIC117-200915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CDT THU MAY 20 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 415 AM CDT * AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RANDOM LAKE...OR ABOUT 11 MILES SOUTH OF PLYMOUTH...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RANDOM LAKE BY 355 AM CDT. OOSTBURG. AND CEDAR GROVE BY 405 AM CDT. LAT...LON 4369 8814 4355 8813 4353 8749 4373 8748 $$ ZAJDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:50 AM CDT, 0 minutes earlier.
Area forecast discussion, May 20, 3:50 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CDT THU MAY 20 2004 .DISCUSSION...FORECAST FOCUS ON WHAT LOOKS TO BE SHAPING UP AS VRY ACTIVE WX PATTERN INTO SUNDAY. OVERALL THRU SUNDAY A SLOW MOVING H5 TROF IN WRN US WILL MAINTAIN A STRONG SOUTHWEST UPR FLOW WITH NMRS RIPPLES IN FLOW. A VRY STRONG WAVE IS DEPICTED BY BOTH ETA/GFS FOR SUNDAY. OVERALL PERSISTENT H2 JET WILL KEEP CWA IN A FAVORED RRQ WITH OCNL UPR DVRG. STRONG H8 MOIST ADV HELPING TO MAINTAIN TSTM CLUSTERS ACRS CWA. INCRS IN MOIST REFLECTED IN SFC TDS WITH MANY M60 TDS SPREADING NEWD INTO THRU SRN WI. CLUSTER EXPECTED TO PEEL AWAY AS MRNG HRS WEAR ALONG AS H8 SPEED MAX EXITS. MODELS INDICATE TROUGHINESS THROUGH A DEEP LAYER LYING OUT ACRS CWA TOWARDS MIDDAY/ERLY AFTN HRS. ETA CAPES PUSHING 4K WITH BUFFY LI/S AS LOW AS -9. SO AFTER THESE MRNG STORMS...COULD VRY WELL BECOME MORE SFC BASED THIS AFTN...THOUGH SOME CONCERN ON DEGREE OF CLEARING TODAY GIVEN UPSTREAM CLOUD COVER...PER 11/3 IMAGERY. ATMOS STABILIZES THIS EVE AS THE FRONT MOVES SOUTH AND A GOOD PUSH OF COOLER AIR DOWN THE LAKE WILL PROB MAKE FOR A SHARP TEMP DROPOFF THIS EVE. PREFER ETA WITH SKEWING ACTION TNGT MORE WEST OF CWA...THO CONSENSUS OF GFS/NGM IS TO BLANKET ENTIRE CWA WITH QPF LATE TNGT. ON FRI MODELS GIVE THE WRM FNT A PUSH NWD BACK INTO CWA. IMPRESSIVE EHI/S CONTINUE TO BE GENERATED ACRS CWA...INDICATING THE FAVORABLE SHEAR/CAPE PARAMETERS. CLOUD COVER QUESTION AND LACK OF A SHORT WAVE ARE NEGATING FACTORS ATTM...BUT STILL WILL NEED TO BE WATCHED FOR SVR POTENTIAL. FRONTAL PLACEMENT APPEARS TO THEN WAFFLE NR SRN WI/NRN IL FOR SAT AND SUN WITH MORE PERIODS OF STMS. ETA/GFS SHOW A STRONG WAVE FOR SUNDAY WITH FRONT COMING BACK INTO STATE WITH THE APPCH LOW. RESENT ESF TO CONTINUE WITH THE ADVERTISED WET AND UNSETTLED PATTERN. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, May 19, 5:00 AM CDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT WED MAY 19 2004 WIZ046-047-051-052-056>060-062>072-201000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MAINLY SOUTH OF A LINE FROM PLATTEVILLE TO FORT ATKINSON TO PORT WASHINGTON. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY NIGHT AND AGAIN TUESDAY. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE. LOCALLY HEAVY RAINFALL OVER SATURATED GROUND WILL LEAD TO POTENTIAL FLOODING CONDITIONS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL LIKELY BE NEEDED TONIGHT. ZAJDEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:56 AM CDT | Special Marine Warning | MKX | 64 min | |
| May 20, 3:56 AM CDT | Special Marine Warning | MKX | 64 min | |
| May 20, 6:02 PM CDT | Severe Thunderstorm Warning | MKX | Green | 43 min |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.